Hail, Frontier
- When
- June 27, 10:00 PM CST
- Where
- Frontier County, 4 mi NW of Maywood
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.700, -100.667
5 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 27, 2:13 PM CST, 7 hours 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 313 PM CDT MON JUN 27 2005 .SYNOPSIS... AT 19Z SURFACE ANALYSIS SHOWED DRIER AIR INCREASING ACROSS THE NORTHWEST. SURFACE HIGH PRESSURE WAS NOSING SOUTH INTO NORTHWEST NEBRASKA...AS A SEMI STATIONARY FRONT EXTENDED SOUTHWEST FROM NEAR A LINE FROM YKN TO ODX...MCK THEN ARCING THROUGH NW KS AND NE CO TO NEAR CYS IN SE WY. VIS SATELLITE SHOWS FEW CLOUDS LIFTING NE WITH LTG DATA RECORDING A STRIKE OVER CNTRL CHERRY CO. WV IMAGERY SHOWS WAVE LIFTING ACROSS SRN WY ATTM AND WILL BE THE FOCUS FOR CONVECTION ACROSS THE NORTH MAINLY FOR TONIGHT. .NEAR TERM... MODELS IN AGREEMENT FOR TONIGHT WITH CONVECTION TO FORM ACROSS THE NORTH THIS EVENING AND ROLL EAST SOUTHEAST ACROSS NORTHERN NEBRASKA OVERNIGHT. GFS SOLUTION PREFERRED ATTM WITH BEST CHANCE FOR STORMS TO OCCUR TO BE NORTH OF HIGHWAY 2 AND THROUGH NCTNRL OVERNIGHT AS PIECES OF ENERGY MOVE THROUGH UPPER RIDGE AXIS. FRONT WILL LIFT NORTHEAST ALSO TONIGHT. PRECIPITABLE H20 INCREASES TO AN INCH OR MORE FOR THE NCNTRL WITH MODERATE RAINFALL INCLUDED IN GOING FORECAST. ON TUESDAY WEST COAST TROUGH WILL BEGIN TO FILL AND MOVE NORTHEAST. SURFACE FRONT WILL ALSO BEGIN TO LIFT NORTHEAST WITH A REPEAT OF CONVECTION FORMING LATE TUESDAY EVENING ALONG AND NORTH OF THE SURFACE BOUNDARY. DRIER AIR WORKING INTO THE WEST WILL ALSO ALLOW FOR BETTER HEATING WITH TEMPERATURES HAVING A BETTER CHANCE OF REACHING INTO THE 90S FOR ALL BUT PORTIONS OF NCNTRL. TUESDAY NIGHT INTO WEDNESDAY UPPER TROUGH WILL MOVE EAST TO THE PLAINS WITH ORGANIZED LIFT TO PUSH SURFACE SYSTEM WELL EAST WEDNESDAY NIGHT. CHANCE FOR STORMS WILL CONTINUE ACROSS THE NORTH INTO WEDNESDAY THEN DRIER CONDITIONS GOING INTO THE EXTENDED. .EXTENDED... MODELS SHOWING A SIMILAR TREND THURSDAY THROUGH MONDAY WITH ECMWF SLIGHTLY SLOWER TRAVERSING SHORTWAVE TROUGH EAST ACROSS THE WEST COAST SATURDAY. SEMI STATIONARY FRONT BACKS TO THE FOOTHILLS ON THURSDAY AND WILL BE THE FOCUS FOR ISOLATED LATE EVENING OR OVERNIGHT CONVECTION THAT MOVES OFF THE HIGH PLAINS THU NGT. H250 JET STREAK WILL BE EXITING THE REGION ALTHOUGH RRQ JET STREAK OVERHEAD WILL SUPPORT INCREASED LIFT WITH LOW POPS INTRODUCED ACROSS THE SRN PANHANDLE AND SOUTHWEST. FRIDAY INTO SATURDAY THE BOUNDARY TO THE WEST WILL EDGE EASTWARD AS THE UPPER RIDGE AXIS BUILDS EAST. CONVECTION SHOULD FOCUS TO THE SOUTH FRIDAY NIGHT INTO SATURDAY AS FRONT RETURNS EAST AND MID LEVEL TEMPERATURES WARM. SATURDAY LEFT DRY AS WARMING MID LEVEL TEMPERATURES WILL INCREASE THE CAP ESPECIALLY ACROSS THE WEST. HOWEVER AS THE FRONT PUSHES EAST SATURDAY AFTERNOON CONVECTION MAY FIRE OVER THE NCNTRL WITH THE HEATING OF THE DAY AND RIPPLES OF ENERGY MOVE EAST AS UPPER RIDGE WEAKENS AND BUILDS EAST. MID LEVEL LAPSE RATE STEEPEN WITH AREAL COVERAGE OF CONVECTION KEPT OVER THE NCNTRL WITH WEAKENING OF CAP QUESTIONABLE AT THIS TIME IN THE WEST. SUNDAY THE FRONT SLIDES EAST OF FORECAST AREA BY MORNING WHILE BOUNDARY TO THE WEST BECOMES A FOCUS FOR LATE DAY CONVECTION INTO THE 4TH OF JULY HOLIDAY. LEFT FORECAST DRY MONDAY WITH WITH MORE ZONAL FLOW SHOWN WITH TIMING OF EMBEDDED WAVES TO IMPACT POTENTIAL CONVECTION AS LAPSE RATES REMAIN STEEP AND CAP TO FURTHER WEAKEN MONDAY. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && KECK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1008 PM CDT MON JUN 27 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-281007- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 1008 PM CDT MON JUN 27 2005 ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR CENTRAL AND NORTH CENTRAL NEBRASKA THROUGH 4 AM CDT. THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS CENTRAL AND NORTH CENTRAL NEBRASKA OVERNIGHT...MAINLY EAST OF HIGHWAY 83. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE ACROSS SOUTHWEST NEBRASKA THROUGH 2 AM...MAINLY SOUTH OF I 80. BOTH AREAS OF THUNDERSTORMS HAVE THE POTENTIAL TO BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE ARE CHANCES FOR THUNDERSTORMS TUESDAY THROUGH THURSDAY...AND AGAIN SATURDAY AND SUNDAY WITHIN THE OUTLOOK AREA...AS AN ACTIVE JUNE WEATHER PATTERN TRANSITIONS INTO JULY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE OVERNIGHT ACROSS CENTRAL AND NORTH CENTRAL NEBRASKA. SPOTTERS ARE REQUESTED TO RELAY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN NORTH PLATTE. MASEK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 836 PM CDT MON JUN 27 2005 NEZ038-280900- CUSTER NE- INCLUDING THE CITIES OF...ARNOLD AND BROKEN BOW 836 PM CDT MON JUN 27 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 541 IN EFFECT UNTIL 4 AM CDT... THE STORM PREDICTION CENTER HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 541 FOR CUSTER COUNTY IN CENTRAL NEBRASKA EFFECTIVE UNTIL 4 AM CDT. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. KAR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 955 PM CDT MON JUN 27 2005 NEZ004-005-022>025-035>037-056-057-059-094-280310- ARTHUR NE-DEUEL NE-EASTERN CHERRY NE-GARDEN NE-GRANT NE-HOOKER NE- KEITH NE-LINCOLN NE-LOGAN NE-MCPHERSON NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE- INCLUDING THE CITIES OF...ARTHUR...BIG SPRINGS...CHAPPELL...GORDON... HAY SPRINGS...MULLEN...NORTH PLATTE...OGALLALA...OSHKOSH... RUSHVILLE...STAPLETON...THEDFORD...TRYON AND VALENTINE 955 PM CDT MON JUN 27 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 537 HAS BEEN REPLACE BY SEVERE THUNDERSTORM WATCH NUMBER 543... SEVERE THUNDERSTORM WATCH NUMBER 537 HAS BEEN REPLACE BY SEVERE THUNDERSTORM WATCH NUMBER 543 FOR CHERRY AND THOMAS COUNTY IN NEBRASKA. THE SEVERE THUNDERSTORM WATCH 537 HAS BEEN ALLOWED TO EXPIRE FOR THE FOLLOWING COUNTIES IN NEBRASKA. COUNTIES INCLUDED ARE ARTHUR...DEUEL...GARDEN...GRANT...HOOKER... KEITH...LINCOLN...LOGAN...MCPHERSON...SHERIDAN. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. MASEK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1002 PM CDT MON JUN 27 2005 NEZ005>010-025>029-094-280900- BLAINE NE-BOYD NE-BROWN NE-EASTERN CHERRY NE-GARFIELD NE-HOLT NE- KEYA PAHA NE-LOUP NE-ROCK NE-THOMAS NE-WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...BASSETT...BREWSTER...BURWELL... ONEILL...SPENCER...SPRINGVIEW...TAYLOR...THEDFORD AND VALENTINE 1002 PM CDT MON JUN 27 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 543 IN EFFECT UNTIL 4 AM CDT... THE STORM PREDICTION CENTER HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 543 FOR NORTH CENTRAL NEBRASKA. COUNTIES INCLUDED ARE BLAINE...BOYD...BROWN...CHERRY...GARFIELD... HOLT...KEYA PAHA...ROCK...THOMAS AND WHEELER. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. MASEK
The North Platte radar (KLNX), 140 km away, was scanning. The volume nearest the first event began at 04:00 UTC.
5 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453570, 5453571, 5453572, 5453573, 5453574.